Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 30, 2014, 3:03 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:03 PM CST (21:03 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS43 KFGF 302103 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 303 PM CST TUE DEC 30 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311200- /O.NEW.KFGF.WC.Y.0031.141231T0000Z-141231T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 303 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. * TIMING...DANGEROUS WIND CHILL VALUES THROUGH TONIGHT. * WIND CHILL VALUES...25 TO 30 BELOW. * OTHER IMPACTS...WINDS FROM 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE BITTERLY COLD WIND CHILLS IN OPEN AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
3 follow-up statements
690 WWUS43 KFGF 310456 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1056 PM CST TUE DEC 30 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311200- /O.CON.KFGF.WC.Y.0031.000000T0000Z-141231T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 1056 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * TIMING...HAZARDOUS WIND CHILL VALUES THROUGH TONIGHT. * WIND CHILL VALUES...25 TO 30 BELOW. * OTHER IMPACTS...WINDS FROM 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE HAZARDOUS WIND CHILLS IN OPEN AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
984 WWUS43 KFGF 311000 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 400 AM CST WED DEC 31 2014 MNZ001>005-007-008-013-014-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-311100- /O.CAN.KFGF.WC.Y.0031.000000T0000Z-141231T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WILKIN-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 400 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ006-009-015>017-022>024-027-028-030>032-040-311200- /O.CON.KFGF.WC.Y.0031.000000T0000Z-141231T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 400 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...HAZARDOUS WIND CHILL VALUES THROUGH TONIGHT. * WIND CHILL VALUES...25 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
632 WWUS43 KFGF 311200 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 600 AM CST WED DEC 31 2014 MNZ006-009-015>017-022>024-027-028-030>032-040-311300- /O.CAN.KFGF.WC.Y.0031.000000T0000Z-141231T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 600 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS IN THE BEMIDJI-FERGUS FALLS-PARK RAPIDS REGION HAVE RISEN ABOVE 25 BELOW AS TEMPERATURES WARM ABOVE ZERO. $$ DTR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 3:02 PM CST, 1 minute earlier.
Area forecast discussion, Dec 30, 3:02 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
302 PM CST TUE DEC 30 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 300 PM CST TUE DEC 30 2014
THE MAIN CHALLENGE WILL BE WIND CHILLS TONIGHT THEN SNOW CHANCES.
MODELS ARE IN GOOD AGREEMENT THROUGH THU...WITH DIFFERENCES FOR
THE FRI NIGHT AND SAT SYSTEM.
FOR TONIGHT...WIND CHILLS WILL BE IN THE 25 TO 30 BELOW RANGE FOR
MOST AREAS WITH WESTERLY WINDS BECOMING BRISK TO WINDY AT TIMES.
WE WILL ISSUE A WIND CHILL ADVISORY FOR THE ENTIRE REGION...WITH
THE COMBINATION OF STRONGER WINDS AND TEMPERATURES BELOW ZERO
INITIALLY..RISING SLIGHTLY ABOVE ZERO LATER TONIGHT FOR MOST AREAS.
ON WEDNESDAY...EXPECT A DRY AND BREEZY DAY WITH TEMPS WARMING INTO
THE TEENS FOR THE MOST PART.
FOR NEW YEARS EVE...A WEAK SYSTEM WILL PRODUCE SOME SNOW FOR MOST
AREAS LATE. THERE COULD BE A HALF INCH TO PERHAPS AN INCH OF SNOW
FROM THE DVL-GFK AREA BY THU MORNING...BUT NOT EXPECTING TOO MUCH
ACCUMULATION.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 300 PM CST TUE DEC 30 2014
FOR NEW YEARS DAY...EXPECT THE CONTINUATION OF SOME LIGHT SNOW
MOVING INTO THE SOUTHERN VALLEY NEAR THE BAROCLINIC ZONE.
ON FRI...CLOUDS SHOULD INCREASE AND SOME LIGHT SNOW MAY DEVELOP
LATE IN THE WEST AND NORTH. MODELS ARE STILL DIFFERING WITH
RESPECT TO TIMING/PLACEMENT OF INITIAL SNOW BAND...SO WILL MENTION
SOME LOW POPS.
FOR FRI NIGHT THROUGH TUE...LONG RANGE MODELS CONTINUE TO PROG A
CLIPPER SYSTEM IMPACTING THE NORTHERN TIER AND/OR SOUTHERN
MANITOBA FRI NIGHT INTO SATURDAY. THE MODELS ARE STRUGGLING TO
HAVE CONSISTENCY WITH THE TRACK OF THE SFC LOW...BUT THE 12Z ECMWF
HAS TRENDED NORTH FOR THE 06Z TO 12Z TIME FRAME AT WHICH THE MAIN
BAND OF SNOW SHOULD BE OVER THE CNTRL OR NRN RRV. THE GEM IS EVEN
FURTHER NORTH...WITH PRECIP MAINLY NORTH OF THE INTL BORDER. TWO
TO FOUR INCHES SOMEWHERE ACROSS THE CWA CAN BE EXPECTED WITH THIS
TYPE OF SYSTEM. CHALLENGE FOR FUTURE FCSTS WILL BE NARROWING DOWN
TRACK OF THE SFC LOW. THERE WILL BE A BREAK ON SUNDAY BEFORE
ANOTHER WAVE MOVES ACROSS THE REGION AND BRINGS A CHANCE OF SNOW
ON MON. ANOTHER PERIOD OF ARCTIC AIR WILL FOLLOW THE FRIDAY
SYSTEM...WITH DAYTIME HIGHS NEXT WEEKEND STRUGGLING TO RISE INTO
SINGLE DIGITS ABOVE ZERO ESPECIALLY WHERE FRESH SNOW FALLS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM CST TUE DEC 30 2014
MOSTLY CLEAR SKIES EXPECT THIS AFTN AND TONIGHT. MAIN AVIATION ISSUE
WILL BE WINDS INCREASING OVERNIGHT...BECOMING WSW AND BREEZY
ESPECIALLY ACROSS NORTHEASTERN ND. VFR CONDITIONS EXPECTED THROUGHOUT 18Z
TAF PERIOD.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR MNZ001>009-013>017-022>024-027>032-040.
&&
SHORT TERM...DK
LONG TERM...DK/SPEICHER
AVIATION...SPEICHERHazardous weather outlook, Dec 30, 6:55 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CST TUE DEC 30 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 655 AM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL OCCUR THIS MORNING...SLOWLY IMPROVING THIS AFTERNOON AS TEMPERATURES SLOWLY RISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SYSTEM IS EXPECTED TO BRING A DUSTING OF FRESH SNOW LATE WEDNESDAY NIGHT AND THURSDAY...WITH A MORE SIGNIFICANT SNOWFALL SYSTEM POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.